Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


No obvious side effects
Mar 13, 2013

I switched from Atripla to Stribild a few months ago and have since not experienced any obvious side effects from the medication. With the Atripla I experienced diarrhea and a groggy/hung over feeling in the mornings. Are there less obvious side effects I should be worried about or have my primary care physician look for? More than anything I'm concerned that the medication may not be as effective as the Atripla. Perhaps I'm just being paranoid - but after dealing with the diarrhea, crazy dreams, and grogginess from the Atripla not experiencing any of these from the Stribild is rather unsettling.

Response from Dr. Henry

Two of the drugs in Stribild are the same as in Atripla (tenofovir and emtricitabine). We are still learning about long term side effects from the cobicistat/elvitegravir (instead of efavirenz) with data from studies now out 2+ years. There has not yet been a signal for any delayed worrisome side effects but data remains limited and only recently have larger numbers of patients been prescribed Stribild. It can take a while for an unusual delayed side effect to be appreciated. So far data is reassuring. KH



Previous
viraday
Next
Atripla PEP

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement